Alert archive / Illinois / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 297, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Aug 14, 2006, 5:08 PM CDT for Lawrence County, Illinois. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 14, 2006, 5:08 PM CDT (22:08 UTC)
- Expired
- Aug 14, 2006, 5:38 PM CDT
- In force
- 30 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
County Lawrence County, IL
The radar
The Evansville,IN radar (KVWX), 51 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 14, 3:47 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.1 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 74 J/kg
- Mixed-layer CIN
- -124 J/kg
- Mixed-layer LCL
- 809 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 2:32 PM CDT, 2 hours 36 minutes earlier.
Area forecast discussion, Aug 14, 2:32 PM CDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 232 PM CDT MON AUG 14 2006 .DISCUSSION... FORECAST CONCERNS...POST FRONTAL SHOWERS AND STORMS THIS EVENING. THEN THE FRONTAL MOVEMENT AND ASSOCIATED WEATHER FOR FRIDAY THROUGH MONDAY. THE MODELS ARE IN GENERAL AGREEMENT IN THE SHORT TERM WITH THE PROGRESSIVE FRONT...SO WILL USE THE NAM FOR DETAILS. THE EXTENDED IS SUBJECT TO THE GFS FLIP FLOPPING THE FRONT FROM PROGRESSIVE TO STAGNANT. EXPECT MORE OF A EUROPEAN SOLUTION WITH THE EXTENDED...WHICH THE GFS WENT BACK TO WITH THE 12Z RUN THIS MORNING. SHORT-TERM...TONIGHT THROUGH WEDNESDAY... THE LATEST SURFACE ANALYSIS HAS A COLD FRONT MOVING SOUTHEAST AND IS JUST ABOUT OUT OF OUR SE CWA. LINGERING LOW LEVEL MOISTURE IS PROVIDING THE FUEL FOR SHOWERS AND ISOLATED STORMS ALONG AND BEHIND THE FRONT IN CENTRAL IL. THE MAIN FORCING MECHANISMS ARE... THE RIGHT ENTRANCE REGION OF A 100KT H3 JET...WHICH IS PROVIDING UPPER LEVEL DIVERGENCE...AND AN H5 SHORT WAVE EXITING MISSOURI INTO C IL. THE TRENDS ON SATELLITE AND AT THE SURFACE ARE ENOUGH FOR ME TO ADD SCATTERED OR ISOLATED POPS TO THE SOUTHEAST HALF OF THE CWA. THE HIGHEST POPS ARE FARTHER SOUTHEAST. INSTABILITY PARAMS INDICATE THAT SOME STORMS MAY STILL DEVELOP LATER THIS AFTERNOON AND EVENING...ESPECIALLY FOR THE SOUTHEAST 8 COUNTIES WHERE SOME SUNSHINE HAS ALLOWED FOR ADDITIONAL DESTABILIZATION. I KEPT THE STORMS CONFINED TO THE EVENING TIME FRAME...AS THE PROGRESS OF THE FRONT SHOULD PUT THE BACK EDGE OF THE PRECIP OUT OF OUR AREA BY MIDNIGHT. THEN SURFACE AND UPPER LEVEL RIDGING WILL BUILD INTO THE GREAT LAKES AND OHIO RIVER VALLEY...WITH SOMEWHAT COOLER AND LOWER HUMIDITY AIR SETTLING SOUTH. WE SHOULD SEE A REPEAT OF THIS PAST WEEKENDS AIRMASS. TEMPS SHOULD CLIMB INTO THE LOW TO MID 80S...BUT DEWPOINTS SHOULD FALL BACK INTO THE UPPER 50S FOR TUES. THE DEWPOINTS WILL RETURN TO THE 60S FOR WEDNESDAY...BUT STILL A DRY AND MOSTLY SUNNY DAY. LONG-TERM...THURSDAY THROUGH SUNDAY... THURSDAY WILL FEATURE THE RETURN OF CLOUDS AHEAD OF LOW PRESSURE IN THE PLAINS...AS THE UPPER LEVEL FLOW BECOME MORE ZONAL. PRIMARILY HIGH CLOUDS WILL BLOW OFF FROM VARIOUS SHORT WAVES THAT TRY TO MOVE EAST INTO THE SURFACE RIDGE. FOR NOW...WILL KEEP THURSDAY AND THURSDAY NIGHT DRY...DESPITE INDICATIONS FROM GFS OF CONVECTIVE WAVES MOVING EAST INTO IL EARLIER ON. THE PRECIP SHOULD GENERALLY HOLD OFF UNTIL DURING THE DAY ON FRIDAY IN OUR FAR NW ZONES...THEN PROGRESS SE AHEAD OF A COLD FRONT. THE FRONT WILL MOST LIKELY BE A SLOW MOVER...AS THE UPPER LEVEL RIDGE REMAINS STRONG IN THE SOUTH...AND THE UPPER FLOW BECOMES PARALLEL WITH THE FRONTAL BOUNDARY. EXPECT THE FRONT TO STALL OUT OVER OUR CWA...AND PROVIDE A CHANCE OF SHOWERS AND STORMS FROM FRIDAY THROUGH MONDAY...WITH THE BEST CHANCES BEING SATURDAY AFTERNOON. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SHIMON
Hazardous weather outlook, Aug 14, 11:00 AM CDT, 6 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1100 AM CDT MON AUG 14 2006 ILZ027>031-036>038-040>043-047>053-151100- KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-CASS-MENARD-SCOTT-MORGAN-SANGAMON- CHRISTIAN-MACON- 1100 AM CDT MON AUG 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE EARLY THIS AFTERNOON SOUTHEAST OF THE ILLINOIS RIVER AS A COLD FRONT PASSES INTO EASTERN ILLINOIS. NO SEVERE THUNDERSTORMS ARE EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A COLD FRONT WILL BE APPROACHING THE MIDWEST TOWARD THE END OF THE WEEK...BRINGING ANOTHER CHANCE FOR THUNDERSTORMS FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ILZ044>046-054>057-061>063-066>068-071>073-151100- PIATT-CHAMPAIGN-VERMILION-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY- CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- 1100 AM CDT MON AUG 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AS A COLD FRONT PASSES THROUGH EASTERN ILLINOIS BY MID AFTERNOON. ISOLATED STRONG THUNDERSTORMS WITH GUSTY WINDS WILL BE POSSIBLE DURING EARLY AND MID AFTERNOON...BUT THE HIGHER SEVERE WEATHER THREAT WILL BE SOUTH AND EAST OF ILLINOIS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A COLD FRONT WILL BE APPROACHING THE MIDWEST TOWARD THE END OF THE WEEK...BRINGING ANOTHER CHANCE FOR THUNDERSTORMS FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. KH
Nearby
Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.